Thunderstorm Wind, Weston
- When
- June 13, 12:00 AM MST
- Where
- Weston County, 5.17 mi NNW of Osage
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.046, -104.469
Wind gusts were estimated at 60 mph.
An early morning thunderstorm briefly became severe over central Weston County and produced wind gusts around 60 mph near Osage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
An early morning thunderstorm briefly became severe over central Weston County and produced wind gusts around 60 mph near Osage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 12, 9:20 PM MST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 1020 PM MDT FRI JUN 12 2015 .SHORT TERM...THIS EVENING THROUGH SATURDAY NIGHT ISSUED AT 216 PM MDT FRI JUN 12 2015 UPPER LEVEL ANALYSIS HAS LONGWAVE TROF OVER THE WESTERN AND CENTRAL CONUS WITH RIDGING OVER THE SOUTHEAST. SEVERAL SHORTWAVE EMBEDDED IN THE LONGWAVE TROF...ONE OVER CALIFORNIA...ANOTHER IN THE CENTRAL PLAINS...AND A LARGE SHORTWAVE TROF ACROSS SOUTHWEST CANADA. ACROSS THE NORTHERN PLAINS...SKIES ARE MOSTLY SUNNY WITH THE EXCEPTION OF FAR SOUTHERN SOUTH DAKOTA...WHICH IS ON THE EDGE OF THE CENTRAL PLAINS SHORTWAVE. AT THE SURFACE...AXIS OF HIGH PRESSURE STRETCHES FROM MINNESOTA...SOUTH INTO EASTERN COLORADO...WITH LOW PRESSURE AND ASSOCIATED COLD FRONT SLIDING THROUGH SOUTHERN CANADA INTO NORTHERN MONTANA. BREEZY SOUTHERLY BOUNDARY LAYER FLOW IS IN PLACE ACROSS THE AREA...WITH 2 PM TEMPERATURES IN THE 70S. FOR TONIGHT...WEAK WESTERLY FLOW ALOFT IN PLACE WITH CANADIAN SHORTWAVE SLOWLY SHIFTING EAST. SOUTHERLY BOUNDARY LAYER FLOW CONTINUES. CLOUDS WILL INCREASE FROM THE NORTH AND WEST...AS A WEAK SHORTWAVE EJECTS OUT OF THE CANADIAN TROF AND MOVES ACROSS MONTANA INTO WESTERN NORTH DAKOTA. A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE NORTHERN EXTREMITIES OF THE FORECAST AREA. LOWS WILL MOSTLY BE IN THE 50S. ON SATURDAY...CANADIAN UPPER TROF WILL SLOWLY MOVE INTO MONTANA DURING THE DAY. THE SURFACE COLD FRONT ACROSS NORTHERN MONTANA WILL SLOWLY MOVE INTO THE FORECAST AREA DURING THE DAY AND THEN LIKELY STALL OUT OVER NORTH CENTRAL INTO WESTERN SD SATURDAY NIGHT. CHANCES FOR SHOWERS AND STORMS WILL INCREASE DURING THE AFTERNOON AND EVENING NEAR THE FRONT...WITH THE BEST CHANCES FROM THE BLACK HILLS INTO NORTHWEST AND WEST CENTRAL SD. CHANCES FOR STRONGER STORMS DURING THE AFTERNOON WILL BE MAINLY TO THE NORTHEAST OF THE BLACK HILLS...WHERE INSTABILITY AND SHEAR COULD BE SUFFICIENT FOR ISOLATED STRONG TO MARGINALLY SEVERE STORMS. LATER IN THE EVENING...STEEP LAPSE RATES AND ADEQUATE SHEAR COULD PRODUCE SOME ISOLATED STRONG STORMS ACROSS NORTHEAST WY AND FAR WESTERN SD. HIGHS WILL RANGE FROM THE LOWER 70S OVER NORTHEAST WY AND THE BLACK HILLS TO THE MID 80S OVER SOUTH CENTRAL SD. .LONG TERM...SUNDAY THROUGH FRIDAY ISSUED AT 216 PM MDT FRI JUN 12 2015 AS STORM SYSTEM MOVES ACROSS NORTHWESTERN US...UPPER TROF FLATTENS INTO A BROAD TROF WITH SOUTHWEST FLOW OVER FORECAST AREA TRANSITIONING TO MORE ZONAL WESTERLY FLOW WITH SEVERAL EMBEDDED SHORT WAVES TRACKING ALONG DURING THE EXTENDED TIME FRAME. CHANCES OF PRECIPITATION CONTINUE SUNDAY BEHIND FRONTAL PASSAGE AS SURFACE HIGH PUSHES SOUTHWARD FROM CANADA WITH E-NE FLOW OVER THE AREA. MODELS HAVE SLOWED DOWN THE STRONGEST WAVE AND NOW BRING IT THROUGH THE NORTHERN PLAINS TUES INTO TUES NIGHT...WITH THE 12Z GFS A LITTLE FASTER THAN THE ECMWF...BUT BOTH SHOW IT ALONG ND-SD STATE LINE. THIS SYSTEM COULD PRODUCE HEAVY RAIN...MAINLY OVER SOUTH DAKOTA...WITH THE HEAVIEST AMOUNTS EAST OF THE BLACK HILLS. ANOTHER UPPER TROF APPROACHES THE NORTHERN PLAINS TOWARD THE END OF THE WEEK. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1018 PM MDT FRI JUN 12 2015 A TROUGH OF LOW PRESSURE WILL PUSH INTO THE AREA TONIGHT. ISOLD- SCT TS WILL BE POSSIBLE AHEAD OF THE TROUGH...MAINLY ACROSS NE WY AND NW SD. GUSTY NW WINDS WILL BE POSSIBLE FOR A PERIOD EARLY SAT MORNING AS AN OUTFLOW BOUNDARY PUSHES SE OUT OF CONVECTION TO THE NORTH. OTHERWISE...WINDS WILL VEER NW BEHIND THE SFC TROUGH SAT. ADDITIONAL ISOLD TS WILL BE POSSIBLE SAT AFTERNOON OVER NE WY THROUGH WESTERN SD. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. && SHORT TERM...15 LONG TERM...55 AVIATION...JC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 646 AM MDT FRI JUN 12 2015 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-131300- HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN BLACK HILLS-NORTHERN FOOT HILLS-RAPID CITY- SOUTHERN FOOT HILLS-CENTRAL BLACK HILLS-SOUTHERN BLACK HILLS- CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER-SHANNON- JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-NORTHERN CAMPBELL- SOUTHERN CAMPBELL-WESTERN CROOK-WYOMING BLACK HILLS-WESTON- NORTHEASTERN CROOK- 646 AM MDT FRI JUN 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS FAR NORTHEAST WYOMING INTO FAR NORTHWEST SOUTH DAKOTA TONIGHT. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DAILY CHANCES FOR THUNDERSTORMS WILL RETURN ON SATURDAY AND PERSIST INTO NEXT WEEK. ISOLATED STRONG TO MARGINALLY SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON INTO SATURDAY EVENING...MAINLY TO THE NORTHEAST OF THE BLACK HILLS. HAIL AND GUSTY WINDS CAN BE EXPECTED WITH THE STRONGER STORMS. THE CHANCE FOR A FEW STRONG TO MARGINALLY SEVERE STORMS WILL SHIFT TO MAINLY SOUTHERN SOUTH DAKOTA ON SUNDAY. THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE LATE MONDAY INTO TUESDAY AS A STRONGER UPPER LEVEL SYSTEM CROSSES THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY
The Rapid City radar (KUDX), 131 km away, was scanning. The volume nearest the first event began at 06:59 UTC.
1 thunderstorm wind. Local standard time, as filed.
Wind gusts were estimated at 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2015Every state in 2015This day in weather historyWarnings in Wyoming, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 576313.